Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)



An implicit fourth order difference method for viscous flows

Authors: Daniel S. Watanabe and J. Richard Flood
Journal: Math. Comp. 28 (1974), 27-32
MSC: Primary 65N05
MathSciNet review: 0341892
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: A new implicit finite-difference scheme for viscous flows is presented. The scheme is based on Simpson's rule and two-point Hermite interpolation, is uniformly accurate to fourth order in time and space, and is unconditionally stable according to a Fourier stability analysis. Numerical solutions of Burger's equation are presented to illustrate the order and accuracy of the scheme.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 65N05

Retrieve articles in all journals with MSC: 65N05

Additional Information

Keywords: Partial differential equations, initial-value problems, finite-difference schemes, unconditional stability, high order accuracy, viscous flows
Article copyright: © Copyright 1974 American Mathematical Society

American Mathematical Society